MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a dakota retrieval basket was about to be used during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2024.During preparation, it was found that the basket wire was broken and detached.The procedure was completed with another dakota retrieval basket device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of basket wire detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of basket wire break.Block h10: investigation results the returned dakota basket was analyzed, and a visual evaluation noted that the basket was on its closed position.Microscopic examination was performed, and it was noticed that one basket wires was broken and not fully detached.It was also noted that the basket wire was melted.Functional examination was performed, and the handle was actuated.Additionally, the basket was able to open and closed.A labeling review was performed and, from the information available the device was used in a manner inconsistent with the labelled indications.The ifu states that, this device must not come in contact with any electrified instrument; however, after the analysis performed, there was evidence that the basket wire was melted.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.With all the available information, boston scientific concludes that the reported event of basket wire break was confirmed.It is possible to conclude that some operational factors, handling/manipulation, such as interaction with an electrified instrument and/or laser could cause the overheating of the basket wire resulting in the breakage.Based on the investigation results, the most probable root cause of failure to follow instructions was assigned to this investigation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of basket wire break.H6.Device code corrected.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18587059
Report Number2124215-2024-03944
Device Sequence Number7140104
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberM0063905000
Device Catalogue Number63057
Device Lot Number0032086885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/01/2024
03/11/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/21/2024
03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale